MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CPS RIGHT 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CPS RIGHT 12 MM HEIGHT; PROSTHESIS, KNEE
Model Number 42-5226-005-12
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a clinical study that a patient underwent a revision right total knee arthroplasty.Subsequently, approximately two months post-implantation, the patient underwent a manipulation under anesthesia due to limited flexion, stiffness, and scar tissue.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: femur cemented standard right size 7: catalog# 42504606202, lot#64308793; stem extension tapered cemented 14 mm diameter +75 mm length: catalog# 42560007514, lot# 64557017; tibial central cone size fixed tibia: catalog# 42545000508, lot# 64189931; tibia fixed cemented right size c stem extension use required: catalog# 42542006402, lot# 64295685; stem extension tapered cemented 14 mm diameter +75 mm length: catalog# 42560007514, lot# 64478838.Multiple mdr reports have been filed for this event, please see associated report: 0001822565-2022-01486.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the products remain implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A review of the device history records was not performed as the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device.It was reported a patient underwent a manipulation approximately two months after a total knee arthroplasty.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthopaedics and related research (how to treat the stiff total knee arthroplasty? a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a5; b4; b5; b7; g3; h3; h10.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following section has been corrected: b1; h6.The following sections were updated: b4; b5; b7; d10; g3; h2; h10.D10: medical product: all poly patella cemented 32 mm diameter: catalog#42540000032, lot#6267038; unknown competitor bone cement: catalog#ni, lot#ni.Additional information provided does not alter previously reported investigation results.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING CPS RIGHT 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14454263
Report Number3007963827-2022-00147
Device Sequence Number12351031
Product Code MBH
UDI-Device Identifier00889024244443
UDI-Public(01)00889024244443(17)230331(10)63982441
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number42-5226-005-12
Device Catalogue Number42522600512
Device Lot Number63982441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/18/2022
06/09/2022
01/25/2023
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/08/2022
06/14/2022
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight111 KG
Patient RaceBlack Or African American